MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-33M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Tachycardia (2095)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient developed an onset of tachycardia with atrial fibrillation while in rehabilitation after a week of epic valve implant.Field indicated that there was no difficulty experienced implanting the epic plus mitral valve.A more comprehensive assessment could not be performed as the device remains implanted and was not returned for analysis.There was no allegation of malfunction against the abbott device or procedure.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported patient effects of tachycardia with atrial fibrillation could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4) sh device registry, patient site id: (b)(6), (r901134801).It was reported that on (b)(6) 2024, a 33mm epic plus mitral valve was successfully implanted in a patient.There was no difficulty experienced implanting the 33mm epic plus mitral valve.On (b)(6) 2024, it was noted via electrocardiogram that the patient developed an onset of tachycardia with atrial fibrillation while in rehabilitation.The decision was made to hospitalize the patient and start an amiodarone therapy.The cause of the patient's atrial fibrillation is attributed to the implant procedure.There is no allegation of malfunction against the abbott device or procedure.The patient recovered at the time of report.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21663949
Report Number2135147-2025-01489
Device Sequence Number12691170
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public(01)05415067033109(17)280326
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-33M
Device Catalogue NumberE200-33M
Device Lot NumberBR00044094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age38 YR
Patient SexFemale
Patient Weight92 KG